... or lose it?
I am already over weight. if I am using citalopram and bupropion will I continue to gain more weight
Question posted by Savvy on 22 June 2010
Last updated on 26 May 2011 by KiMarsha
last night i took citalopram for the first time and woke up feeling horrible. i was sweating i had hot flashes i had nausea i took it about 10:00pm about two hours later i woke up and couldn't go to back to sleep. i gained 63 pounds in the course of 7 months and cannot seem to lose it i went into a deep depression after my dad passed away i have horrible mood swings uncontrollable crying can't seem to leave the house its been two years now this is the reason i started taking the medicine. are these serious side effects if not will they go away soon.
Citalopram is not a generic for Lexapro it's a generic for Celexa. in reference to the post above. I take this but it makes me very sleepy. I have had 4 back surgeries and my entire lumbar spine is fused from L1-S1 and I have a fracture and a bulging disk at T-12 so I take Oxycontin 20 mg twice per day/every 12 hrs. and .I take Hydrocodone 10 mg one every 5-6 hrs. for breakthrough pain,. I set an alarm throughout the day in order to take these medicines on time. I have now been prescribed Citalopram 20 mg and although I've heard it's a safer med to take with most drugs, I was wondering if it was safe for me to take it with these pain meds? The pharmacist says it's ok But if there is someone that knows this answer from experience. I'd like there personal advice. Also since it makes me sleepy, I was wondering if I could break the pill in half and just take half. there is a splitter line down the middle of it. Really needing answers, would appreciate any sound advice. Thanks.
I am currently on Lexapro. Effexor made me gain 15 lbs in one week and that added to my depression. Prozac was okay but did not give me energy... in fact, it put me to sleep after I'd been on it a few months. (This last time around with Prozac, after just over a year, it seemed ineffective. It was a low dose.) I have taken Zoloft, which was okay. Wellbutrin made me VERY ANXIOUS. I have gained over 30 lbs since I have been on various anti-depressants. It seems almost impossible to take the weight off once it is on. Part of it has to do with still having some symptoms of not wanting to get up and go out amongst others!!
Question: My "health insurance provider" says that Citalopram hydrobromide is considered a generic drug of Lexapro. (I just found this out and have not discussed it with my physician, yet.) Has anyone heard of this?? According to the insurance "provider" I can save $220 per year by using this instead of the Lexapro, for which I am being charged $65/3 months. 10 mg/1x day.
What is the difference between Lexapro and Zoloft?? I have heard the weight gain and side effects are less with the Lexapro. Thanks!!
I know that citalopram and bupropion are both anti-depressents because I used to take citalopram, I never put on weight though. Are you comfort eating?, if you are not feeling too good maybe you are just eating a bit more than you used too. I hope this helps.
It sounds to me like you need to also be talking to a professional about your depression, maybe along side your medication. Anti-depressents can be of help but dealing with the root cause is essential. Have you tried bereavment counselling?
Common side effects:
Celexa (citalopram hydrobromide)
Decreased sex drive
Ejaculation problems and erectile dysfunction if u r male
Celexa is as you must know is used for the treatment of depression (also known as major depression or clinical depression). Several side effects are possible with Celexa, and weight loss appears to be one of them. For some people, this may be a good thing. For a lot of people, though, unintended weight loss can be a problem. Celexa can often cause loss of appetite, nausea, and diarrhea, which may contribute to this. Often, these side effects go away with time. Also, since weight gain can be a depression symptom, treating the depression can lead to weight loss.
listed as a rare side effect or less common Weight Gain With Celexa: Suggestions
If you are noticing weight gain with Celexa, talk to your health care provider.
He or she will perform a physical exam to look for other causes of weight gain, such as certain types of medical conditions. If the weight gain remains unexplained, your Doc may give you some suggestions, such as eating heart-healthy foods, exercising more, and limiting your intake of alcohol. If the problem continues, he or she may also recommend other lifestyle changes or a possible switch to another antidepressant medication.
Wellbutrin may cause side effects. Tell your doc if any of these symptoms are severe or do not go away:
uncontrollable shaking of a part of the body
These are seriOUs side effects IF YOU EXPERIENCE ANY OF THEM CALLYOUR DOC RIGHT AWAY:
hallucinating (seeing things or hearing voices that do not exist)
rash or blisters
swelling of the face, throat, tongue, lips, eyes, hands, feet, ankles, or lower legs
difficulty breathing or swallowing
muscle or joint pain
rapid, pounding, or irregular heartbeat
bipolar disorder, obsessive compulsive disorder, panic disorder, generalized anxiety disorder, bupropion, citalopram, weight, anxiety and stress, sexual dysfunction, ssri induced
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.